Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Acute gastroenteritis - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Excellent Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2009
Answered : 651 Questions
User :   I have acute gastroenteritis...was admitted to hospital and taken antibiotics. Problem seems to reappear within 3 days of discharge.
Doctor :   Hi
Doctor :  
How can i help you?
User :   Hi
User :   i have problem of acute gastroenteritis
User :   was admitted to hospital and they TLC was 0000
Doctor :  
May i know your symptoms and the frequerncy of episodes.
Doctor :  
May I know your age and gender?
User :   before treatment i had acute diarohea every 10 mins or so. Male/31
Doctor :  
Ok
User :   docs admitted me and gave inj oflox, inj pan 40, inj mset, inj metrogyl
Doctor :  
Ok
User :   monocef, domestal and cap bifical
Doctor :  
Ok
User :   after discharge of 2 days, today again im' feeling uncomfortable and very weak. severe loss of appetite and i'm suspecting episodes will start again
User :   doc mentioned infection was severe
Doctor :  
Are you have loose stools again?
User :   not too loose but not as good as yesterday
Doctor :   OK
Doctor :  
Since when are these episodes been?
Doctor :  
And for how many days have you recieved the antibiotics?
User :   since this morning and increased every 3-4 hours
User :   antibiotics were for 2 days...3 times a day
Doctor :   Ok.
Doctor :  
Were any other tests done?
Doctor :  
Any stool test?
User :   mainly blood test..no stool test since it was totally watery on admission
Doctor :  
Ok.
Doctor :  
Did you have any mucous or blood in the stools before?
User :   no
Doctor :  
Did you have any pain in the abdomen?
User :   post discharge i was taking cefoprox, metrogyl 400, bifilac, rablet D, ridotal
User :   no pain
User :   this course ended yesterday
Doctor :  
Are you havin fever?
User :   had it few days back...not anymore
User :   but feeling way too weak constantly
Doctor :  
Ok.
Doctor :   Do you have any other medical illness?
User :   Hypertension..i take Nebistar H daily and it's under control for long time now
Doctor :  
Ok.
Doctor :  
The probable cause for the gastroenteritis may be viral.
Doctor :   Viral gastroenteritis may take a few days to recover.
Doctor :  
The symptoms you are now experiencing probably may be due to that.
Doctor :  
Do not worry.
Doctor :  
It will settle down.
Doctor :  
You need to concentrate on your hydration.
Doctor :  
Drink sufficient amounts of water
User :   ok. is there a chance that it will become severe like last time?
User :   i'm taking good amount of water but still bloating feeling and loss of apetite
Doctor :   Viral infection usually subside on its own and the chances of recurrence are less.
Doctor :  
Have you followed?
Doctor :  
Also preferably take semisolid diet.
User :   ok. any medication i should take?
Doctor :   The loss of appetite is very common in a case of viral infection.
Doctor :  
Since you have already finished a course of antibiotics i will not suggest any further antibiotics now.
User :   ok
Doctor :  
But you can take a multivitamin pill
Doctor :  
They will make you feel better.
Doctor :  
Have you followed?
User :   any particular one you will advise?
Doctor :   You can take tablet zincovit one tablet a day for the next 5 days
Doctor :  
Also concentrate on your diet.
Doctor :  
If the loose stools occur again as it was earlier and is again watery then it would be better to have a stool test done.
Doctor :  
Have you followed?
User :   ok. any restrictions on intake of milk/fruits?
Doctor :  
Preferably avoid milk as they can increase the chances of diarrhoea,
Doctor :  
fruits are good.
Doctor :  
They are a good source of vitamins.
Doctor :  
No restrictions in them.
User :   ok
Doctor :  
Have you followed?
Doctor :  
Do you have any other query?
User :   no that's all. Thanks for your advise Doctor
Doctor :  
Please fill the feed back form too.
User :   Sure
Doctor :   Thanks for consulting HealthcareMagic. Bye for now. Please refer your friends to our service.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor